Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does drinking alcohol after taking Rapaflo cause low BP and vomiting?

When my husband flew overseas, he had sweating, low blood pressure and vomiting on the plane. A doctor attended him and he recovered. He had taken a Rapafol med an hour or more before he ate. With dinner he had 2 small glasses of wine. Could there be an interaction between the meds and alcohol which caused him to vomit? Earlier during the day he had eaten only breakfast. He was very stressed because of a detour, thinking that he would miss his flight.
Fri, 31 Aug 2018
Report Abuse
General & Family Physician 's  Response
Hi,

Rapaflo is generally used for benign prostate hyperplasia. As it blocks the alpha receptors of blood vessels, marked hypotension can occur. Negative pressure effects of flights can cause nausea, dizziness and vomiting. Besides that your husband took alcohol on an empty stomach which can cause hyperacidity leading to nausea vomiting.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello, my menses date was 28th Jan, and free 2nd of February, we did sex 10th of feb,2 time, without any safety, I take medicine on 13th of Feb, now i feel last some days i m pregnant, I feel vomit, low bp, i have already 3 kids aynd i don t want more, what i do

doctor1 MD

last night I believed my drink was spiked, I became sleepy whilst standing in the pub , I apparently passed out and woke vomiting, a paramedic was called, and he said my blood pressure was so low he couldnt pick it up, also my sugars were 4.5 so I think that showed I hadnt drunk much , is a low b.p a sign of what a spiked drink can do to a person, I canr remember much just getting upset that they wanted to take me to hospital, I walked home being held up by two friends , today I still feel I have cloudy vision and I feel wrecked and I have no energy at all, I feel like im dreaming x

doctor1 MD

I was hospitalized for a GI bleed, loss my of my sera fluids. I was administered Norfan, and I died, literally. My blood pressure dropped to 61 over 17. The last thing I heard was, I ve never seen a pressure so low. I remember prior to this, give Norfan. I literally felt my life slip away. Why would anyone do this to me? I jumped back into consciousness after I was given, I suppose something like pure adrenalin. Where they testing my limits, or just having some training fun? My O stat was very low, and they had me up to 8. Can you tell me why this was done?